Posted by bleauberry on May 21, 2012, at 5:22:46
In reply to Unable to tolerate NRI-s - confused as to why, posted by sk85 on May 20, 2012, at 15:29:48
Well, it's hard to tell.....either your chemistry absolutely does not want any more of the adrenaline circuit stuff, or else it is so whacked out of shape it will take very gentle nudging to begin to turn the titanic around. My personal opinion is that when we are dealing with NRIs we are dealing with a totally different animal than SSRIs. The effects of NE throughout the body seem to have more far reaching global impacts on other biologies than serotonin does.
If you were of the suspicion that NRIs would help you, then the way to approach it would be the same way my Lyme doctor does it....start at super low doses....far below the lowest dose...and then increase it slowly in tiny steps, allowing time for bodily adjustments with each step. Some of the people in the clinical trials had bizarre side effects such as the heartrate thing (savella) but somewhere in the 6-9 month range the med finally balanced out everything involved in the NE circuits. In the trials they made it that far because they were in the trials. In my doctors office they make it that far by dosing very gently.
Me and Savella, as an example.....it feels like the best psych med I've ever tried....BUT....it has to 6mg-9mg in a 24 hour period, which is only 1/2 of the lowest starting dose! Someone else commented that 6mg was their best dose. What happened to them if they went higher? What happened to me if I went higher? Depression much worse! A dark gloomy worthless hopeless kind of depression, like a thunder cloud pushing down on my head. A very low dose feels good, a regular dose feels very bad.
So take that as you will. Just sharing.